U.S. doctors online nowAsk doctors free
A 36-year-old member asked:

should a patient take imodium (loperamide) ad in conjunction with antibiotics, while being diagnosed with c. difficile?

2 doctor answers4 doctors weighed in
Dr. Sergio Casillas-Romero
Specializes in Colon and Rectal Surgery
Be careful: In general we don't recommend it. But if the diarrhea is significant and frequent, a low dose of 1 tab tid may help and be safe.
Dr. Michael Ein
Infectious Disease 48 years experience
NO: Imodium (loperamide) or Lomotil cause retention of the c. Difficile toxin and worse injury to the colon. They can cause toxic mega colon and death and should never be used when c. Difficile is suspected.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Feb 3, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.